MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occured.The stenosed target lesion was located in the popliteal and posterior tibial artery.A 4.0 x 60, 135cm mustang balloon catheter was prepared, flushed with saline and then advanced into the guidewire inside the popliteal.During inflation at 6 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient serious injury or adverse event was reported and the patient status was stable.
 
Additional Manufacturer Narrative
A visual examination of the returned device noted that the balloon was unfolded and inflation medium was noted within the balloon which indicates it had been subjected to positive pressure.The returned device was loaded onto a 0.035in guidewire and attached to an encore inflation unit.Positive pressure was applied and the balloon was successfully inflated to its rate of burst pressure of 24 atmospheres with no leaks or drops in pressure noted.The pressure was held for 30 seconds.The inflation device was verified at 24atm, before and after use with a calibrated pressure gauge.This inflation to rate of burst pressure of 24atm was repeated three times and with issues or drop in pressure noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.No issues were noted with the tip or markerbands of the device that could have contributed to the complaint incident.A visual and tactile examination found that the shaft was free from any damage.No issues were noted with the shaft that could have contributed to the complaint incident.No issues were identified during product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8449188
Report Number2134265-2019-02939
Device Sequence Number18939866
Product Code FGE
UDI-Device Identifier08714729794257
UDI-Public08714729794257
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022786481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight75